Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 30, 2006, 5:36 PM EDT for Collier County, Florida. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2006, 5:36 PM EDT (21:36 UTC)
- Expired
- Jun 30, 2006, 6:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Collier County, FL
The radar
The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:15 PM EDT | HAIL 0.75 | Naples, FL | FLOODING WAS ALSO REPORTED AT SOME OF THE INTERSECTIONS IN NAPLES...DUE TO 2 TO 4 INCHES OF RAINFALL HAS FALLEND DURING THE LAST HOUR. |
| Jun 30, 6:15 PM EDT | HAIL 0.75 | Naples, FL | FLOODING WAS ALSO REPORTED AT SOME OF THE INTERSECTIONS IN NAPLES...DUE TO 2 TO 4 INCHES OF RAINFALL HAS FALLEN DURING THE LAST HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2340 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 302136 SVRMFL FLC021-302230- /O.NEW.KMFL.SV.W.0079.060630T2136Z-060630T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 536 PM EDT FRI JUN 30 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 630 PM EDT * AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF WEST TOLL GATE ON ALLIGATOR ALLEY TO 7 MILES NORTH OF NAPLES...MOVING SOUTHWEST AT 5 MPH. * THE LINE OF STORMS WILL AFFECT... GOLDEN GATE WEST TOLL GATE ON ALLIGATOR ALLEY NAPLES REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2626 8134 2628 8184 2615 8209 2611 8168 $$ BAXTER
2 follow-up statements
000 WWUS52 KMFL 302202 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 600 PM EDT FRI JUN 30 2006 FLC021-302230- /O.CON.KMFL.SV.W.0079.000000T0000Z-060630T2230Z/ COLLIER FL- 600 PM EDT FRI JUN 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR WEST CENTRAL COLLIER COUNTY... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...HEAVY DOWNPOURS...PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEST TOLL GATE ON ALLIGATOR ALLEY TO NAPLES MOVING SOUTHWEST AT 5 MPH. THESE STORMS WILL AFFECT NAPLES...GOLDEN GATE...AND BELLE MEADE. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2626 8134 2628 8184 2615 8209 2611 8168 $$ BAXTER
000 WWUS52 KMFL 302231 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 630 PM EDT FRI JUN 30 2006 FLC021-302240- /O.EXP.KMFL.SV.W.0079.000000T0000Z-060630T2230Z/ COLLIER FL- 630 PM EDT FRI JUN 30 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLIER COUNTY EXPIRED AT 630 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA INTO THE NEAR-SHORE GULF WATERS OF COLLIER COUNTY. THUS THE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRED. HOWEVER...AN URBAN FLOOD ADVISORY IS IN EFFECT FOR THIS SAME AREA UNTIL 715 PM EDT...AS 2 TO 4 INCHES OF RAINFALL HAS FALLEN DURING THE LAST HOUR. LAT...LON 2626 8134 2628 8184 2615 8209 2611 8168 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:08 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 30, 2:08 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 208 PM EDT FRI JUN 30 2006 .DISCUSSION...UPPER LEVEL FEATURES WILL CHANGE VERY LITTLE OVER THE NEXT SEVERAL DAYS ACROSS S FLA. AT THE SFC, RIDGE OF HIGH PRESSURE WILL REMAIN OVER N FLA WITH EASTERLY FLOW CONTINUING. THIS WILL ALLOW TROP WV CURRENTLY LOCATED NEAR HISPANIOLA TO MOVE THROUGH OUR REGION ON SUNDAY. ABOUT THE ONLY AFFECTS THIS WILL HAVE ON OUR WX PATTERN WILL BE A SLIGHT INCREASE IN CONVECTIVE ACTIVITY ON SUNDAY VERSUS SATURDAY AS THE WAVE AXIS PASSES THROUGH. OTHER THAN THAT, PERSISTENCE WILL BE THE DOMINANT PATTERN CONTROLLING THE WEATHER WITH NEAR CLIMO POPS EXCEPT SLIGHTLY ABOVE ON SUNDAY. && .MARINE...EASTERLY FLOW WILL CONTINUE THROUGH THE FORECAST CYCLY AT 15 KT OR LESS WITH SEAS LESS THAN 5 FEET. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS WITH SCATTERED CONVECTION EACH AFTERNOON EXCEPT NUMEROUS ON SUNDAY WITH THE PASSAGE OF TROPICAL WAVE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 89 80 89 / 20 45 35 60 FORT LAUDERDALE 79 89 79 89 / 25 40 35 60 MIAMI 78 89 79 89 / 25 45 40 60 NAPLES 75 92 75 91 / 25 45 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 30
Hazardous weather outlook, Jun 30, 1:49 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 149 PM EDT FRI JUN 30 2006 FLZ063-066>075-010900- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 145 PM EDT FRI JUN 30 2006 ...SCATTERED THUNDERSTORMS ALL AREAS THIS AFTERNOON AND EVENING...... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS:STRONG HEATING AND AN UNSTABLE ATMOSPHERE WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON INTO EARLY THIS EVENING. FLOODING:LIGHT WIND FLOW THIS AFTERNOON WILL RESULT IN SLOW MOVING THUNDERSTORMS. THIS COULD RESULT IN LOCALLY HIGH RAINFALL AMOUNTS IN A FEW AREAS, POSSIBLY LEADING TO LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE RISK OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTH FLORIDA EACH DAY. ACTIVITY MAY INCREASE SUNDAY AS A TROPICAL WAVE MOVES ACROSS SOUTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jun 30, 3:51 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 351 PM EDT FRI JUN 30 2006 FLZ066-067-302045- HENDRY FL-PALM BEACH WESTERN FL- 351 PM EDT FRI JUN 30 2006 ...STRONG THUNDERSTORM NEAR OKEELANTA IN WESTERN PALM BEACH COUNTY... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OKEELANTA...MOVING SOUTH AT 5 MPH.M THIS STORM WILL AFFECT OKEELANTA AND US 27 BETWEEN SOUTH BAY AND HOLEY LAND WILDLIFE MANAGEMENT AREA IN WESTERN PALM BEACH COUNTY THROUGH 445 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Jun 30, 4:51 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 451 PM EDT FRI JUN 30 2006 FLZ069-070-302145- EASTERN COLLIER FL-WESTERN COLLIER FL- 451 PM EDT FRI JUN 30 2006 ...STRONG THUNDERSTORM OVER NORTH CENTRAL COLLIER COUNTY... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF IMMOKALEE...MOVING WEST AT 5 MPH. THIS STORM WILL AFFECT ORANGE TREE AND NORTH BLOCKS GOLDEN GATE THROUGH 545 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS IF THE STORM BECOME ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, Jun 30, 5:23 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 523 PM EDT FRI JUN 30 2006 FLZ069-302230- WESTERN COLLIER FL- 523 PM EDT FRI JUN 30 2006 ...STRONG THUNDERSTORMS AFFECTING WESTERN COLLIER COUNTY... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF MILES CITY TO 6 MILES NORTH OF NAPLES...MOVING SOUTHWEST AT 5 MPH. THESE STORMS WILL AFFECT NAPLES...BELLE MEADE...GOLDEN GATES...AND VANDERBILT BEACH THROUGH 630 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jun 30, 5:45 PM EDT | Special Marine Warning | MFL | 90 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.